Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 85, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 20, 2016, 1:53 AM EST. It took effect at Nov 20, 2016, 2:00 AM EST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2016, 1:53 AM EST (06:53 UTC)
- In effect from
- Nov 20, 2016, 2:00 AM EST
- Expired
- Nov 21, 2016, 3:55 PM EST
- In force
- 38 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
242 WHUS73 KGRR 200653 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 153 AM EST SUN NOV 20 2016 LMZ844>849-201500- /O.CAN.KGRR.GL.W.0015.000000T0000Z-161120T1000Z/ /O.NEW.KGRR.SC.Y.0085.161120T0700Z-161121T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 153 AM EST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH TO 30 KNOTS EARLY SUBSIDING TO 15 TO 25 KNOTS TODAY. * WAVES...8 TO 12 FEET EARLY SUBSIDING TO 4 TO 6 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
6 follow-up statements
968 WHUS73 KGRR 201617 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1117 AM EST SUN NOV 20 2016 LMZ848-849-210030- /O.EXT.KGRR.SC.Y.0085.000000T0000Z-161121T1700Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1117 AM EST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST MONDAY... * WINDS...NORTH TO 30 KNOTS REST OF TODAY....BECOMING 15 TO 25 KNOTS TONIGHT. * WAVES...4 TO 6 FEET REST OF TODAY...3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-210030- /O.CON.KGRR.SC.Y.0085.000000T0000Z-161121T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1117 AM EST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTH TO 30 KNOTS REST OF TODAY....BECOMING 15 TO 25 KNOTS TONIGHT AND 15 TO 20 KNOTS TOWARD DAYBREAK. * WAVES...4 TO 6 FEET REST OF TODAY...3 TO 5 FEET TONIGHT SUBSIDING TO 2 TO 3 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
727 WHUS73 KGRR 202054 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 354 PM EST SUN NOV 20 2016 LMZ848-849-210500- /O.CON.KGRR.SC.Y.0085.000000T0000Z-161121T1700Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 354 PM EST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... * WINDS...NORTH 15 TO 25 KNOTS TONIGHT AND MONDAY. * WAVES...3 TO 5 FEET TONIGHT AND MONDAY MORNING...SUBSIDING TO 2 TO 4 FEET MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-210500- /O.CON.KGRR.SC.Y.0085.000000T0000Z-161121T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 354 PM EST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTH 15 TO 25 KNOTS TONIGHT...AND 15 TO 20 KNOTS ON MONDAY. * WAVES...3 TO 5 FEET TONIGHT. 2 TO 4 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
880 WHUS73 KGRR 210303 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1003 PM EST SUN NOV 20 2016 LMZ848-849-211115- /O.CON.KGRR.SC.Y.0085.000000T0000Z-161121T1700Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1003 PM EST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... * WINDS...NORTH 15 TO 25 KNOTS TONIGHT AND MONDAY. * WAVES...3 TO 5 FEET TONIGHT AND MONDAY MORNING...SUBSIDING TO 2 TO 4 FEET MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-211000- /O.CON.KGRR.SC.Y.0085.000000T0000Z-161121T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1003 PM EST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTH 15 TO 25 KNOTS TONIGHT...AND 15 TO 20 KNOTS ON MONDAY. * WAVES...3 TO 5 FEET TONIGHT. 2 TO 4 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
890 WHUS73 KGRR 210753 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 253 AM EST MON NOV 21 2016 LMZ844>847-210900- /O.CAN.KGRR.SC.Y.0085.000000T0000Z-161121T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 253 AM EST MON NOV 21 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES HAVE SUBSIDED TO 2 TO 4 FEET AND WILL CONTINUE SUBSIDING TODAY. $$ LMZ848-849-211600- /O.CON.KGRR.SC.Y.0085.000000T0000Z-161121T1700Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 253 AM EST MON NOV 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...NORTH 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET EARLY...SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
023 WHUS73 KGRR 211547 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1047 AM EST MON NOV 21 2016 LMZ848-849-212100- /O.EXT.KGRR.SC.Y.0085.000000T0000Z-161121T2100Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1047 AM EST MON NOV 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTH 15 TO 25 KNOTS REST OF TODAY...DIMINISHING TO 10 TO 20 KNOTS THIS EVENING. * WAVES...3 TO 5 FEET THROUGH MID AFTERNOON...SUBSIDING TO 2 TO 4 FEET TOWARD SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
324 WHUS73 KGRR 212055 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 PM EST MON NOV 21 2016 LMZ848-849-212200- /O.CAN.KGRR.SC.Y.0085.000000T0000Z-161121T2100Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 355 PM EST MON NOV 21 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS EXPIRED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO DIMINISH. $$ JK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 11:52 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Nov 19, 11:52 PM EST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Grand Rapids MI 1152 PM EST Sat Nov 19 2016 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 329 PM EST Sat Nov 19 2016 Northwest flow will lead to a cooler, more active pattern over the course of the upcoming week. High temperatures are expected to moderate from the 30s over the weekend, to the 40s through the Thanksgiving Holiday. The best bet for dry conditions will be Monday into the first part of Tuesday, while the rest of the week includes at least a slight chance of precipitation. && .UPDATE... Issued at 1148 PM EST Sat Nov 19 2016 Will be dropping the remainder of the Winter Weather Advisory across Central Lower Michigan (the U.S. 10 row of counties) by midnight. Expectation is that the lake effect snow bands will continue to diminish as we head through the remainder of the night. Inversion heights fall below 5000ft and the DGZ becomes very shallow. UPDATE Issued at 947 PM EST Sat Nov 19 2016 Will be dropping the Winter Weather Advisory for the bulk of the counties, the exception being the northern row up along U.S. 10. Better banding continues up across Northern Lower Michigan where a connection exists between northern Lake Michigan and Lake Superior. Pre conditioning of the environment is definitely boosting the reflectivity and the banded structure of the lake effect. Bottom line decent snows continue especially across Clare county. Radar may be overshooting some activity as well to the west of Clare. Elsewhere reflectivity has taken a down turn this evening as expected with the loss of deeper moisture up into the DGZ. Not expecting much more than flurries or light snow showers outside of Central Lower Michigan. Winds have toned down some as well with none of the AWOS/ASOS sites indicating advisory criteria conditions at present. && .SHORT TERM...(This evening through Monday night) Issued at 329 PM EST Sat Nov 19 2016 Fall has finally arrived in full force with gusty winds, cooler temperatures and some slushy snow accumulations. Much of the focus is in regards to today's winds and snowfall through this evening. Strong northwest flow has resulted in a couple of elongated, dominant bands running from Muskegon through Grand Rapids and another through Allegan into Kalamazoo. Most reports reflect that the front half of the snowfall had to fight warm ground temperatures with slushy 1-2 inch accumulations on elevated surfaces. Locally higher amounts have been reported, where snowfall has been heavier and more persistent. The positive message here is that the wet nature of the snowfall has prevented much in the way of additional impact due to the 40 mph wind gusts. Concerns through the evening deal with falling temperatures, the possibility for slick conditions to develop in rural areas and less traveled side streets and isolated power outages due to gusty winds. The good news is that we are getting into the latter part of the event. While temperatures are falling to near freezing in some locations, the locally heavier snow may only last a few more hours. The upper level trough pushes to the east, placing much of Southwest Lower Michigan on the anticyclonic side of the jet, all taking place between about 7pm through midnight. Support for additional snowfall continue to dwindle through the late evening hours with scattered snow showers left behind into early Sunday. Although higher wind gusts (40+ mph) are expected to let up a bit overnight, it will remain breezy. BUFKIT overlays show winds of 20-30 mph not far off the deck overnight, persisting into Sunday. While the trough moves far enough east to bring and end to the persistent snow, its forward progress stalls, leaving the area under favorable conditions for gusts in the 20-30 (especially over Lake Michigan) range through the first half of Sunday. Quiet and dry conditions will settle in late Sunday through Monday. Temperatures will then begin to moderate back to near 40 for highs. .LONG TERM...(Tuesday through Saturday) Issued at 329 PM EST Sat Nov 19 2016 The main challenge in the long term deals with the potential for impacts Tue night into Wed night. Overall there is still a risk for snow impacts for parts of the region. Models are in decent agreement in tracking a mid level wave eastward through the Great Lakes Region Tue night into Wed. A cool dry airmass out ahead of it will support the onset as a potential for mixed precipitation later Tue into Tue night...mainly for interior northeast counties to the northeast of Grand Rapids. Forecast soundings from the latest High Res Euro do keep this event as all snow for Harrison. That would lead to several inches of snow and impacts. With this forecast...will have snow most favored in the above mentioned areas Tue afternoon into Wednesday...but still keep a potential mix with rain going. Further south and west for places like Kalamazoo this system looks like a mainly rain event. Mid level heights rise on the backside of the departing wave for Thursday. Thus any remaining precipitation should diminish quickly then. Another mid level wave approaches for Friday. Currently this system looks slightly warm than the first storm...thus we will feature mostly a rain event. We still need to monitor it closely as it is still over the central Pacific and the forecast track can changes significantly. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1149 PM EST Sat Nov 19 2016 Mvfr conditions will continue overnight into Sunday morning due to extensive low cloud cover. It will remain breezy with nw winds of 15-20 kts and gusts to 25-30 kts overnight. Wind speeds will only slowly diminish on Sunday. Conditions will gradually improve to vfr Sunday afternoon and then vfr conditions will continue through Sunday evening when winds will also continue to diminish. && .MARINE... Issued at 329 PM EST Sat Nov 19 2016 Wind gusts near 40 kts are possible through the early afternoon, resulting in wave heights of 10-15 ft over eastern Lake Michigan. The gale warning will continue to account for this, but may be reassessed late this evening with a gradual dampening of winds overnight tonight. Though winds will be relatively lower going into Sunday, a small craft headline will likely replace the gale warning with gusts out of the northwest around 30 knots and resulting wave heights well over 5 feet. Overall conditions are expected to improve late Sunday night into Monday. && .HYDROLOGY... Issued at 144 PM EST Sat Nov 19 2016 No hydrology impacts expected over the next week. Rainfall amounts last night were generally under half an inch, except locally heavier amounts that fell toward Lansing and Jackson under heavier showers/storms. Additional melted snow today will be negligible. With the limited rain over the past couple of weeks, river levels will be able to handle this without any notable issues. Additional rain/melted snow through Tue will be quite limited. We are looking at a system that looks to move through on Wednesday which could bring between half an inch of mainly rainfall to the area. This should not cause any major problems either, but will help to increase river levels a bit. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Gale Warning until 5 AM EST Sunday for LMZ844>849. && UPDATE...Duke SYNOPSIS...JAM SHORT TERM...JAM LONG TERM...MJS AVIATION...Laurens HYDROLOGY...NJJ MARINE...JAM
Hazardous weather outlook, Nov 19, 3:55 AM EST, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 AM EST SAT NOV 19 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-201100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 355 AM EST SAT NOV 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FREQUENT WIND GUSTS OF 40 TO 50 MPH COULD RESULT IN POWER INTERRUPTIONS AND HAZARDOUS TRAVEL. RAIN CHANGING OVER TO SNOW MAY CAUSE LOCAL VISIBILITY RESTRICTIONS WITH THE STRONG WINDS. ROADS COULD BECOME SLIPPERY LATER TODAY PARTICULARLY FARTHER NORTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-201100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 355 AM EST SAT NOV 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS AND VERY HIGH WAVES WILL PRODUCE HAZARDOUS CONDITIONS FOR MARINERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED WAVES WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TJT
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.